Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 151, NWS Jackson, MS

March 18, 2016Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 9:01 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 9:01 AM CDT (14:01 UTC)
Expired
Mar 18, 2016, 9:45 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

649 
WUUS54 KJAN 181401
SVRJAN
ARC003-017-181445-
/O.NEW.KJAN.SV.W.0151.160318T1401Z-160318T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 945 AM CDT

* AT 901 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMOT...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  EUDORA AROUND 930 AM CDT.
  CHICOT JUNCTION AROUND 940 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3308 9159 3332 9141 3314 9118 3313 9120
      3311 9120 3300 9136 3301 9160
TIME...MOT...LOC 1401Z 240DEG 27KT 3304 9152 

HAIL...1.25IN
WIND...<50MPH
 
$$

EC
2 follow-up statements
915 
WWUS54 KJAN 181417
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT FRI MAR 18 2016

ARC003-181426-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
ASHLEY AR-
917 AM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
      3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1416Z 240DEG 27KT 3310 9140 

$$

ARC017-181445-
/O.CON.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
CHICOT AR-
917 AM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN CHICOT COUNTY...

AT 916 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
EUDORA...MOVING NORTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  EUDORA AROUND 930 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
      3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1416Z 240DEG 27KT 3310 9140 

HAIL...1.25IN
WIND...<50MPH
 
$$

EC
502 
WWUS54 KJAN 181437
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT FRI MAR 18 2016

ARC017-181447-
/O.EXP.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
CHICOT AR-
937 AM CDT FRI MAR 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT COUNTY
WILL EXPIRE AT 945 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
      3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1434Z 240DEG 27KT 3310 9140 

$$

EC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:27 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 18, 4:27 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT FRI MAR 18 2016

.SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE
DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS
ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND
CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME
THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE
ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON
THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH
VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO
DEVELOP.

WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE
BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS
AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS
AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE
SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY
EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR
PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID
MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA
OVERNIGHT./26/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY-
MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF
THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE
OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF
MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER
ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING
CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED
SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR
ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S.

CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO
SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE
TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD
RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING
DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES.

A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP
REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH
SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY.
HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS
SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE
COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS
DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO
BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT
LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN
WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE
CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE
TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE
POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS.

GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER
CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE
UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW
WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE
WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK.

MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK
AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES
APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE
MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY
REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION
IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT
SEVERAL DAYS. /BB/

&&

.AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL
CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES
THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY
FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  54  58  38 /  75  58  28   3
MERIDIAN      71  56  63  38 /  80  68  44   4
VICKSBURG     74  54  59  40 /  66  50  22   2
HATTIESBURG   75  61  66  40 /  82  71  58   8
NATCHEZ       75  54  58  40 /  75  63  30   3
GREENVILLE    68  49  58  38 /  45  48  14   5
GREENWOOD     70  50  58  36 /  51  47  16   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT FRI MAR 18 2016

ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-
072>074-190945-
ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY
DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY
SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ARZ075-MSZ018-019-025>039-044>046-051-052-190945-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 18, 5:35 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT FRI MAR 18 2016

LAZ007-181115-
MOREHOUSE LA-
535 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 615 AM CDT...

AT 535 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF FARMERVILLE...OR 17 MILES NORTH OF CLAIBORNE...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BASTROP AROUND 615 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MER ROUGE AND
COLLINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3284 9173 3257 9179 3260 9193 3266 9191
      3267 9193 3266 9194 3271 9197 3270 9202
      3271 9204 3270 9204 3269 9205 3270 9205
      3273 9207 3274 9205 3276 9206 3279 9205
      3282 9207 3284 9206 3286 9207
TIME...MOT...LOC 1035Z 279DEG 27KT 3278 9227

GRG
Special weather statement, Mar 18, 6:15 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CDT FRI MAR 18 2016

LAZ007>009-015-181200-
RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
615 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN
RICHLAND...CENTRAL MOREHOUSE AND EAST CARROLL PARISHES UNTIL 700 AM
CDT...

AT 614 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BASTROP...MOVING EAST SOUTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOODWILL AROUND 635 AM CDT.
  DARNELL AROUND 640 AM CDT.
  MONTICELLO AROUND 650 AM CDT.
  TRANSYLVANIA AND ALSATIA AROUND 700 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...EPPS...
PIONEER...COLLINSTON AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3284 9188 3281 9116 3275 9116 3274 9110
      3268 9110 3264 9115 3260 9114 3259 9113
      3259 9111 3255 9112 3254 9113 3255 9160
      3262 9167 3265 9191
TIME...MOT...LOC 1114Z 276DEG 40KT 3274 9181

BYB
Local storm report, Mar 18, 8:12 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     HAIL             2 SW D'LO               31.97N 89.93W
03/18/2016  E1.75 INCH       SIMPSON            MS   CO-OP OBSERVER

            SHOWERS OF HAIL WERE MOSTLY NICKEL TO QUARTER SIZED.
            SEVERAL LARGE CHUNKS WERE AT LEAST GOLF BALL SIZED.

&&
Special weather statement, Mar 18, 8:26 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT FRI MAR 18 2016

ARZ075-LAZ008-009-181400-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-
826 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES UNTIL 900
AM CDT...

AT 825 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF WILMOT...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EUDORA...GASSOWAY AND MILLIKIN AROUND 840 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3297 9144 3299 9145 3300 9144 3301 9146
      3310 9146 3322 9109 3313 9110 3314 9116
      3314 9119 3313 9120 3311 9120 3306 9112
      3296 9120 3292 9121 3290 9147 3294 9148
TIME...MOT...LOC 1325Z 255DEG 30KT 3302 9140

EC
Local storm report, Mar 18, 8:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     DELTA                   32.32N 90.92W
03/17/2016  M61 MPH          MADISON            LA   ASOS

            A WIND SPEED OF 46 MPH WITH A GUST TO 61 MPH WAS MEASURED
            AT THE TALLULAH-VICKSBURG ASOS.

&&
Special weather statement, Mar 18, 8:49 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT FRI MAR 18 2016

ARZ074-LAZ007-181415-
ASHLEY AR-MOREHOUSE LA-
849 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES UNTIL 915
AM CDT...

AT 848 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JONES...OR NEAR WILMOT...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILMOT AROUND 900 AM CDT.
  PARKDALE AROUND 905 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3303 9176 3319 9146 3301 9146 3301 9144
      3299 9144 3299 9145 3297 9144 3294 9148
      3292 9148 3286 9166
TIME...MOT...LOC 1348Z 242DEG 25KT 3298 9163

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 8:26 AM CDTSpecial Weather StatementJANChicot34 min
Mar 18, 8:37 AM CDTSevere Thunderstorm WarningJANChicot38 min
Mar 18, 8:49 AM CDTSpecial Weather StatementJANAshley26 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.